Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 41, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 21, 2012, 10:07 AM CDT for 7 parishes in Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 10:07 AM CDT (15:07 UTC)
- Expired
- Mar 21, 2012, 11:00 AM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Lafourche Parish, LA, Saint Charles Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 5:04 AM CDT | Tornado Watch | SPC | 7 hr |
| Mar 21, 10:07 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
061
WUUS54 KLIX 211507
SVRLIX
LAC051-057-089-095-103-105-109-211600-
/O.NEW.KLIX.SV.W.0041.120321T1507Z-120321T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1007 AM CDT WED MAR 21 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...METAIRIE...KENNER...AVONDALE...
NORTHERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...LAROSE...GALLIANO...CUT OFF...
ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HAHNVILLE...
ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...
WEST CENTRAL ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF MANDEVILLE...
SOUTHEASTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
EASTERN TERREBONNE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HOUMA...
* UNTIL 1100 AM CDT
* AT 1004 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF GARYVILLE TO 9 MILES SOUTHWEST OF DULAC...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF RESERVE TO 19
MILES SOUTHWEST OF HOUMA...AND MOVING EAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2921 9094 2924 9091 2925 9093 2992 9078
2989 9066 3003 9069 3005 9066 3022 9063
3023 9057 3018 9057 3018 9049 3028 9041
3034 9047 3044 9005 3035 9007 3037 9022
3017 9042 3007 9038 3003 9015 2937 9030
TIME...MOT...LOC 1507Z 254DEG 21KT 3022 9061 2933 9082
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 9:12 AM CDT, 55 minutes earlier.
Area forecast discussion, Mar 21, 9:12 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
912 AM CDT WED MAR 21 2012
.UPDATE...
FOR DECISION SUPPORT CODE UPGRADE. NO OTHER CHANGES AT THIS TIME. 24/RR
.DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...NONE.
ACTIVATION..HIGH IMPACT...ERMET AND COMMS DESK
OZONE AMATEUR RADIO NETWORK
ACTIVITIES...SEVERE WEATHER OPERATIONS FOR TORNADO WATCH
OIL SPILL SUPPORT FOR BARATARIA BAY
MONITORING FLASH FLOOD/RIVER FLOOD POTENTIAL.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
&&
.SHORT TERM...
.LONG TERM...
&&
.PREV DISCUSSION... /ISSUED 827 AM CDT WED MAR 21 2012/
SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS MORNINGS FLIGHT. STRONG SURFACE WINDS
AROUND 20KTS FROM THE SOUTHEAST WERE OBSERVED AT RELEASE. THE WINDS
INCREASE NEARLY 30KTS IN THE FIRST 1500 FEET OF THE FLIGHT. THE PW
VALUE WAS AT 1.32 INCHES. THE SOUNDING IS SATURATED FROM JUST
BELOW 950MB THROUGH 925MB. DRY AIR IS LOCATED JUST ABOVE 750MB.
THE LIFTED INDEX OF -4.5 INDICATES AN UNSTABLE ATMOSPHERE. MEAN
LOW LEVEL WINDS FROM THE SURFACE THROUGH 5K FEET ARE FROM THE
SOUTHEAST JUST UNDER 40KTS. FROM 5K TO 10K FEET THE WINDS VEER
FROM THE SOUTH AND ARE AT 37KTS. THE WINDS REMAIN JUST OUT OF THE
SOUTH THROUGH JUST BELOW 16K FEET.
PREV DISCUSSION... /ISSUED 514 AM CDT WED MAR 21 2012/
SHORT TERM...
FORECAST IS STILL ON TRACK FROM PREVIOUS PACKAGE. LATEST WATER
VAPOR IMAGE SHOWS THE UPPER LEVEL LOW CENTERED NEAR THE
TEXAS/OKLAHOMA BORDER. RAIN AND THUNDERSTORMS ARE LINED UP ACROSS
WESTERN LOUISIANA AND ARE SLOWLY MAKING THEIR WAY TOWARDS OUR
FORECAST AREA. SOME AREAS TO THE WEST HAVE RECEIVED WELL OVER 6
INCHES OVER THE LAST 12 HOURS. AS THE FRONT SLOWLY MOVES OUR WAY
DEEP MOISTURE CONVERGENCE WILL CONTINUE TO PROVIDE THE JUICE NEEDED
TO KEEP THE HEAVY RAIN GOING. PRECIPITABLE WATER VALUES ARE
EXPECTED TO BE IN THE 1.5 TO 1.8 INCH RANGE DURING THE HEIGHT OF
THE EVENT OVER OUR AREA. HEAVY RAIN AND FLOODING WILL BE AN ISSUE
DUE TO THE SLOW MOVEMENT OF THE STORMS AND STORMS TRAVERSING THE
SAME AREAS. EXPECT 2 TO 4 INCHES OF RAINFALL FOR THE AREA THROUGH
THURSDAY EVENING WITH SOME LOCALLY HIGHER AMOUNTS UP TO 6 INCHES
MIXED IN. A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THIS REASON.
RIGHT NOW THE HEAVIEST RAINFALL TOTALS ARE STILL EXPECTED TO BE ALONG
AND WEST OF THE INTERSTATE 55 CORRIDOR. THE POSSIBILITY OF SOME
STRONG TO SEVERE STORMS IS STILL OUT THERE AS WELL. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER TODAY WITH THE MAIN THREATS BEING
STRONG GUSTY WINDS AND EVEN A POSSIBLE BRIEF SPIN UP TORNADO. CAPE
VALUES ARE EXPECTED TO BE NEAR 1000 J/KG ALONG WITH MORE THAN
SUFFICIENT 0-1 KM HELICITY VALUES TO GET STORMS TO ROTATE. A
TORNADO WATCH IS IN EFFECT THIS MORNING ACROSS THE WESTERN
PORTIONS OF THE CWA UNTIL NOON. THE THIS WILL HAVE TO BE WATCHED
AS STORMS PUSH THROUGH THE AREA. EXPECT RAIN AND THUNDERSTORMS TO
CONTINUE THROUGH THURSDAY AS THE BOUNDARY SLOWLY MOVES THROUGH THE
AREA. 13/MH
LONG TERM...
CONDITIONS SHOULD BEGIN TO IMPROVE BY FRIDAY...HOWEVER THE
BOUNDARY COULD STILL BE DRAPED OVER THE AREA. THIS COULD BE THE
FOCUS FOR SHOWER DEVELOPMENT FRIDAY. WILL CARRY A CHANCE OF
SHOWERS FOR FRIDAY. THE BOUNDARY SHOULD BE OUT OF THE AREA BY
SATURDAY AS HIGH PRESSURE BUILDS IN TO THE REGION SATURDAY AND
SUNDAY. EXPECT MOSTLY SUNNY TO PARTLY CLOUDY SKIES FOR THE REST OF
THE FORECAST PERIOD AND HIGH TEMPS IN THE UPPER 70S TO LOW 80S
THROUGH TUESDAY. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER
50S TO LOW 60S. 13/MH
AVIATION...
REGIONAL RADARS SHOWED A LARGER AREA OF RAIN WITH EMBEDDED
THUNDERSTORMS FROM CENTRAL ARKANSAS TO SOUTHWEST AND SOUTH CENTRAL
LOUISIANA. CEILINGS ARE EXPECTED TO LOWER AS THIS PRECIP APPROACHES
BTR AND OTHER 7 TAF SITES THIS MORNING. MOST OF THE SHRA/TSRA WILL
REMAIN WEST OF THE AREA THROUGH 12-14Z...THEN BANDS OF CONVECTION
WILL MOVE IN FROM THE WEST AFFECTING BTR INITIALLY. WILL GO WITH
PREVAILING SHRA WITH TEMPO AND PROB GROUPS FOR TSRA/+TSRA AS THE
SLOW MOVING ACTIVITY MOVES THROUGH. SOUTHEAST WINDS WILL REMAIN
FAIRLY STRONG WITH GUSTS ABOVE 20 KNOTS THROUGH THIS AFTERNOON. 18
MARINE...
A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER FLORIDA AND
SURFACE LOW PRESSURE OVER THE NW GULF WILL PERSIST THROUGH TODAY.
WILL KEEP SMALL CRAFT ADVISORY ACROSS ALL LAKES/SOUNDS/WATERS BEFORE
7 AM...THEN GO WITH CAUTION FOR THE LAKES AND MS SOUND DAY PERIOD
TODAY. SOUTHEAST WINDS 20-25 KTS WITH HIGHER GUSTS TODAY WILL
DECREASE TO 15-20 KTS TONIGHT WEST OF THE MISSISSIPPI...THEN EAST
LEGS THURSDAY. THE ASSOCIATED COLD FRONT WILL REACH A PEARL RIVER TO
NEW ORLEANS TO PORT FOURCHON LINE LATER TONIGHT AND STALL THROUGH
LATE THURSDAY. SEAS OVER THE GULF WATERS WILL RUN 5-8 FT
NEARSHORE...8-10 FT OFFSHORE FOR TODAY SUBSIDING TO 2-4 FT
NEARSHORE...5-7 FT OFFSHORE BY LATE THURSDAY. A DECREASE IN WIND
SPEEDS IS EXPECTED WITH THE GRADIENT RELAXING FRIDAY.
HOWEVER...SOUTHERLY FLOW OF AT LEAST 5-15 KNOTS WILL EXIST THROUGH
THE SATURDAY. A WEAK COLD FRONT WILL CROSS THE MARINE WATERS
SUNDAY. 18
DECISION SUPPORT...
DSS CODE...YELLOW...TORNADO WATCH FOR WESTERN PORTIONS OF THE AREA.
FLASH FLOOD WATCH FOR SOUTHEAST LOUISIANA AND SOUTHWEST
MISSISSIPPI. STRONG SOUTHERLY WINDS HAVE PROMPTED OUR
OFFICE TO ISSUE A COASTAL FLOOD WARNING FOR HANCOCK
AND COASTAL FLOOD STATEMENT FOR THE REMAINDER
COASTAL ZONES.
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...SUPPORTING OIL SPILL OPERATIONS NEAR BARATARIA BAY.
CHECK BELOW FOR LATEST LONG FUSED PRODUCTS
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 55 72 56 / 100 90 80 40
BTR 70 55 75 57 / 100 90 60 30
ASD 77 62 74 63 / 100 90 90 60
MSY 77 61 74 64 / 100 90 90 60
GPT 77 65 75 65 / 100 90 90 50
PQL 79 67 78 65 / 100 90 90 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...PEARL RIVER...PIKE...WALTHALL...AND
WILKINSON.
COASTAL FLOOD WARNING UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
ZONES: AND HANCOCK.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Mar 21, 5:35 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 535 AM CDT WED MAR 21 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-221045- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 535 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING FRONT IS FORECAST TO MOVE THROUGH THE AREA TODAY THROUGH THURSDAY...RESULTING IN SEVERAL HAZARDS ACROSS THE LOCAL AREA. HEAVY RAIN... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS GENERALLY ALONG AND WEST OF THE I-59 CORRIDOR. WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE REGION, WITH MOST OF THAT RAIN FALLING BETWEEN TODAY AND TONIGHT. ISOLATED AREAS MAY SEE UP TO 6 INCHES OF RAIN AS THE FRONT MOVES THROUGH THE AREA. SEVERE THUNDERSTORMS... A TORNADO WATCH IS IN EFFECT TODAY UNTIL NOON FOR WESTERN PORTIONS OF THE CWA. SEE WATCH TEXT FOR DETAILS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY. THE AREA OF GREATEST RISK WILL GENERALLY BE WEST OF THE PEARL RIVER. THE BIGGEST THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE STRONG AND DAMAGING STRAIGHT LINE WIND GUSTS AND THE THREAT OF AN ISOLATED TORNADO. COASTAL FLOODING... A COASTAL FLOOD WARNING IS IN EFFECT FOE COASTAL HANCOCK COUNTY TODAY. SEE WARNING TEXT FOR DETAILS. A COASTAL FLOOD STATEMENT HAS BEEN ISSUED FOR THE ENTIRE COASTLINE OF SOUTHEAST LOUISIANA AND MISSISSIPPI. STRONG SOUTHEAST WINDS WILL LEAD TO ABOVE NORMAL TIDES THROUGH AT LEAST WEDNESDAY. TIDE LEVELS COULD REACH AS HIGH AS 2 FEET ABOVE NORMAL TONIGHT. IMPACTS ARE EXPECTED TO BE MINIMAL AS ASTRONOMICAL TIDES ARE CURRENTLY IN A LOW CYCLE. PLEASE REFER TO THE COASTAL FLOOD STATEMENT FOR ADDITIONAL DETAILS. MARINE... SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR ALL COASTAL WATERS OF SOUTHEAST LOUISIANA AND MISSISSIPPI TODAY. WINDS AND SEAS WILL SLOWLY DIMINISH WITH HEADLINES EXPIRING BETWEEN 7 PM TODAY AND 7 PM THURSDAY DEPENDING ON LOCATION. PLEASE SEE THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL DETAILS. RIVER FLOODING... A FLOOD WARNING WILL REMAIN IN EFFECT FOR THE ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. ADDITIONALLY...IF HEAVY RAINFALL OCCURS AS PREDICTED...WATER LEVELS IN AREA RIVERS WILL RISE AND MINOR FLOODING WILL BE POSSIBLE AT SEVERAL LOCATIONS. PLEASE MONITOR THE LATEST RIVER FORECASTS FOR UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY MORNING DUE TO HEAVY RAINFALL THAT IS EXPECTED TO IMPACT THE AREA. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR COASTAL WATERS OF SOUTHEAST LOUISIANA AND MISSISSIPPI THROUGH 7 PM THURSDAY. PLEASE SEE THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL DETAILS. A FLOOD WARNING WILL REMAIN IN EFFECT FOR THE ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. ADDITIONALLY...IF HEAVY RAINFALL OCCURS AS PREDICTED...WATER LEVELS IN AREA RIVERS WILL RISE AND MINOR FLOODING WILL BE POSSIBLE AT SEVERAL LOCATIONS. PLEASE MONITOR THE LATEST RIVER FORECASTS FOR UPDATED INFORMATION. OTHERWISE...THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY MARCH 21ST AND THURSDAY MARCH 22ND IN SUPPORT OF SEVERE WEATHER AND POSSIBLE FLASH FLOODING. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLASH FLOODING TO LOCAL LAW ENFORCEMENT OR DIRECTLY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Mar 21, 6:37 AM CDT, 3 hours 30 minutes before
LAZ034>036-046>049-056-066-MSZ068-069-211330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 637 AM CDT WED MAR 21 2012 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE AND WILKINSON COUNTIES AND ASCENSION...WEST BATON ROUGE...ASSUMPTION...POINTE COUPEE...EAST FELICIANA...EAST BATON ROUGE...WEST FELICIANA...IBERVILLE AND LOWER TERREBONNE PARISHES... AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 41 MILES NORTHWEST OF NEW ROADS TO 77 MILES SOUTHWEST OF NAPOLEONVILLE. STORMS WITHIN THE LINE WERE MOVING NORTHEAST AT 25 MPH. HOWEVER...THE LINE WAS MOVING EAST AT 10 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... LETTSWORTH...LOTTIE...BATCHELOR...MORGANZA...LIVONIA...MARINGOUIN... RAMAH...FORT ADAMS...GROSSE TETE...ERWINVILLE...ST. FRANCISVILLE... BAYOU SORREL...WAKEFIELD...DOLOROSA...ADDIS...BRUSLY...SPILLMAN... WOODVILLE...PLAQUEMINE...PORT ALLEN...PIERRE PART...JACKSON... BAKER...BATON ROUGE AIRPORT...ZACHARY...WHITE CASTLE...WESTMINSTER... PRIDE...PAINCOURTVILLE...OAK HILLS PLACE...NORWOOD...GREENWELL SPRING...GEISMER...GARDERE...DONALDSONVILLE...CLINTON...CARVILLE... BATON ROUGE...CROSBY...CENTREVILLE AND SLAUGHTER THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 21, 7:32 AM CDT, 2 hours 35 minutes before
LAZ034>036-046>048-050-211330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 732 AM CDT WED MAR 21 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH... EAST BATON ROUGE PARISH...LIVINGSTON PARISH...WEST FELICIANA PARISH...IBERVILLE PARISH... AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 12 MILES NORTHEAST OF JEANERETTE...OR ABOUT 15 MILES SOUTHWEST OF BAYOU SORREL...MOVING NORTHEAST AT 45 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BAYOU SORREL...PLAQUEMINE...GROSSE TETE...ADDIS...BRUSLY... GARDERE...OAK HILLS PLACE...ERWINVILLE...PORT ALLEN...WESTMINSTER... BATON ROUGE...BATON ROUGE AIRPORT...ZACHARY...WATSON...GREENWELL SPRING...DENHAM SPRINGS AND BAKER THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT WEDNESDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 21, 8:18 AM CDT, 1 hour 49 minutes before
LAZ046-048-049-056-211415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 818 AM CDT WED MAR 21 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ASCENSION PARISH... ASSUMPTION PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH... AT 812 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF FRANKLIN...OR ABOUT 11 MILES SOUTHWEST OF PIERRE PART...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... PIERRE PART BY 835 AM... WHITE CASTLE BY 900 AM... CARVILLE AND GEISMER BY 910 AM... 7 MILES SOUTHWEST OF PRAIRIEVILLE...8 MILES WEST OF GONZALES AND 9 MILES SOUTH OF OAK HILLS PLACE BY 915 AM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON WEDNESDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Mar 21, 8:44 AM CDT, 1 hour 23 minutes before
LAZ037-050-071-072-MSZ069-070-211445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 844 AM CDT WED MAR 21 2012 ...STRONG THUNDERSTORM MOVING NORTH AFFECTING AMITE COUNTY...ST. HELENA PARISH...LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH... NORTHERN TANGIPAHOA PARISH...PIKE COUNTY... AT 840 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HAMMOND...OR ABOUT 5 MILES WEST OF TICKFAW...MOVING NORTH AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...TICKFAW... INDEPENDENCE...MONTPELIER...AMITE...MCCOMB AIRPORT...TANGIPAHOA... ROSELAND...KENTWOOD...GREENSBURG...EASLEYVILLE...SUMMIT... SMITHDALE...OSYKA...MCCOMB...MAGNOLIA AND GILLSBERG THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT WEDNESDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:34 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Livingston, Pointe Coupee, West Baton Rouge, West Feliciana | 56 min |
| Mar 21, 8:30 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville | 60 min |
| Mar 21, 8:32 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 58 min |
| Mar 21, 8:45 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 7 more | 2 hr |
| Mar 21, 8:49 AM CDT | Tornado Warning | LIX | Ascension, Assumption, Iberville, Saint James | 38 min |
| Mar 21, 9:10 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Feliciana | 65 min |
| Mar 21, 9:18 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Saint James, Terrebonne | 57 min |
| Mar 21, 9:19 AM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 26 min |
| Mar 21, 9:29 AM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 19 days |
| Mar 21, 9:36 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint Helena, Tangipahoa | 54 min |
| Mar 21, 9:49 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 56 min |
| Mar 21, 10:05 AM CDT | River Flood Warning | LIX | Tangipahoa | 4 days |
| Mar 21, 10:11 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Mar 21, 10:16 AM CDT | Tornado Warning | LIX | Livingston, Saint John the Baptist, Tangipahoa | 44 min |
| Mar 21, 10:24 AM CDT | River Flood Warning | LIX | Saint Tammany | 49 hr |
| Mar 21, 10:24 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 51 min |
| Mar 21, 10:33 AM CDT | Special Marine Warning | LIX | 117 min | |
| Mar 21, 11:01 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 59 min |
| Mar 21, 11:05 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist, Tangipahoa, Terrebonne | 55 min |
| Mar 21, 11:11 AM CDT | Small Craft Advisory | LIX | 5 hr | |
| Mar 21, 11:12 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist, Saint Tammany, Tangipahoa and 2 more | 2 hr |
| Mar 21, 11:18 AM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 57 min |
| Mar 21, 11:52 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 53 min |
| Mar 21, 12:03 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 57 min |
| Mar 21, 12:04 PM CDT | Special Marine Warning | LIX | 116 min | |
| Mar 21, 12:12 PM CDT | Tornado Warning | LIX | Saint Tammany | 36 min |
| Mar 21, 12:38 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Saint Bernard | 25 min |
| Mar 21, 12:55 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 65 min |
| Mar 21, 1:16 PM CDT | Special Marine Warning | LIX | 119 min | |
| Mar 21, 1:46 PM CDT | Tornado Warning | LIX | Saint Tammany | 29 min |
| Mar 21, 1:57 PM CDT | Special Marine Warning | LIX | 33 min | |
| Mar 21, 2:05 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 55 min |
| Mar 21, 3:13 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Mar 21, 4:57 PM CDT | Areal Flood Advisory | LIX | Orleans, Plaquemines, Saint Bernard, Saint Tammany | 2 hr |
| Mar 21, 5:25 PM CDT | Flash Flood Warning | LIX | Orleans, Saint Bernard, Saint Tammany | 2 hr |
| Mar 21, 5:44 PM CDT | Special Marine Warning | LIX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.